Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 6, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 25, 2017, 2:56 AM CST. It took effect at Jan 25, 2017, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2017, 2:56 AM CST (08:56 UTC)
- In effect from
- Jan 25, 2017, 9:00 PM CST
- Expired
- Jan 26, 2017, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
028 WHUS74 KMOB 250856 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 256 AM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING... .A COLD FRONT APPROACHING FROM THE WEST MOVES THROUGH THE MARINE AREA TONIGHT. A MODERATE TO STRONG SOUTHERLY FLOW DEVELOPS TODAY AHEAD OF THE FRONT...THEN SWITCHES TO A STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT WHICH SUBSIDES SOMEWHAT ON THURSDAY. GMZ650-655-670-675-251700- /O.NEW.KMOB.SC.Y.0006.170126T0300Z-170126T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 256 AM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY. * WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-632-251700- /O.NEW.KMOB.SC.Y.0006.170126T0600Z-170126T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 256 AM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES...BECOMING ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
842 WHUS74 KMOB 252011 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 211 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING... .A COLD FRONT APPROACHING FROM THE WEST MOVES THROUGH THE MARINE AREA TONIGHT. A MODERATE TO STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF THE FRONT...THEN SHIFTS TO A STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT OCCURRING MOSTLY THURSDAY MORNING. GMZ650-655-670-675-260600- /O.CON.KMOB.SC.Y.0006.170126T0300Z-170126T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 211 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-632-260600- /O.CON.KMOB.SC.Y.0006.170126T0600Z-170126T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 211 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES...BECOMING ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
683 WHUS74 KMOB 260216 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 816 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING... .A COLD FRONT APPROACHING FROM THE WEST MOVES THROUGH THE MARINE AREA TONIGHT. A MODERATE TO STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF THE FRONT...THEN SHIFTS TO A STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT OCCURRING MOSTLY THURSDAY MORNING. GMZ650-655-670-675-261100- /O.CON.KMOB.SC.Y.0006.170126T0300Z-170126T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 816 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-632-261100- /O.CON.KMOB.SC.Y.0006.170126T0600Z-170126T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 816 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES...BECOMING ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
035 WHUS74 KMOB 260841 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 241 AM CST THU JAN 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT TONIGHT INTO THURSDAY MORNING... .A STRONG OFFSHORE FLOW DECREASES GRADUALLY TODAY IN THE WAKE OF A COLD FRONT...WITH A MODERATE TO OCCASIONALLY STRONG FLOW FOLLOWING FOR TONIGHT INTO SATURDAY. GMZ650-655-670-675-261800- /O.CON.KMOB.SC.Y.0006.000000T0000Z-170126T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 241 AM CST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-632-261500- /O.CON.KMOB.SC.Y.0006.000000T0000Z-170126T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 241 AM CST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTH TO NORTHWEST NEAR 20 KNOTS WITH HIGHER GUSTS. * WAVES...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
334 WHUS74 KMOB 261556 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 956 AM CST THU JAN 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH NOON CST TODAY... .A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH THIS MORNING...DIMINISHING BY AFTERNOON. NORTHERLY WINDS AND SEAS WILL REBUILD SLIGHTLY LATE TONIGHT AND EARLY FRIDAY AS COOLER AIR DRAINS SOUTH OVER THE NORTHERN GULF. GMZ650-655-670-675-261800- /O.CON.KMOB.SC.Y.0006.000000T0000Z-170126T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 956 AM CST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH TO NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 10:51 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 24, 10:51 PM CST, 4 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1051 PM CST Tue Jan 24 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions will prevail through much of the period. Some patchy MVFR fog is possible very early Wednesday morning. Rain chances increase after 26.00Z as a cold front approaches the area. /13 && .PREV DISCUSSION... /issued 650 PM CST Tue Jan 24 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions will prevail through the entire period. Southerly winds will increase along with increasing high and mid level clouds through the day on Wednesday. /13 PREV DISCUSSION... /issued 359 PM CST Tue Jan 24 2017/ NEAR TERM /Now Through Wednesday/...A southerly return flow will develop overnight on the backside of a surface high pressure ridge moving east toward the western Atlantic. Nearly zonal flow aloft will transition to a southwest flow as an upper trough over the western conus moves east over the Great Plains. An associated cold front extending from the midwest states to the southwest states will approach the forecast area late Wednesday afternoon. Low level moisture will increase overnight, allowing patchy fog to form across most inland areas late tonight into Wednesday morning. Rain- free conditions will persist across the entire forecast area through mid Wednesday afternoon, followed by isolated showers affecting areas along and west of a Butler AL to Wiggins MS line late in the afternoon. Low temperatures tonight will range from 43 to 49 degrees most inland areas, with lower 50s along the coastal sections and mid 50s at the beaches. Very warm temperatures will return on Wednesday with afternoon highs ranging from 73 to 78 degrees. /22 SHORT TERM /Wednesday night Through Friday night/... Cold front extending from the central Ohio river valley down to the Gulf Coast continues its eastward trek through the forecast area overnight Wednesday exiting the area early Thursday morning. With it bringing in increasing rain chances with some embedded thunderstorms overnight. The main dynamics with this system is located well into the Great lakes region. Consequently, the principle source of lift is anticipated to be cold airmass wedging. Surface high pressure will slowly build from the west Thursday and Friday. This in addition to northwesterly winds will limit high temperatures to the mid 50's. Concurrent clear skies should allow for temperatures overnight Thursday and Friday to dip into the mid to upper 30's. 17/DJ LONG TERM /Saturday Through Tuesday/... A series of dry mid-level trough move over the forecast area Saturday and Sunday night. This will keep a synoptic status quo of light west to northwest winds, max temps in the mid 50s, and minimum temperatures in the mid to low 30s for the weekend. Early next week following the passage the Sunday night trough expect colder airmass overhead as high pressure builds during the first half of the week. 17/DJ MARINE... A ridge of high pressure over the central Gulf coast moves off into the western Atlantic through Wednesday while a cold front approaches from the west. A light onshore flow becomes established overnight and gradually increases ahead of the approaching front, then switches to a strong offshore flow Wednesday night as the front moves through. A Small Craft Advisory may be required for most of the marine area Wednesday night through early Thursday morning until the offshore flow subsides. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jan 24, 3:38 AM CST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 338 AM CST TUE JAN 24 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-250945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 338 AM CST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-250945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 338 AM CST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY THROUGH THURSDAY.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.